Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Amarillo, TX

June 25, 2021Gray County, Texas

NWS Amarillo, TX issued this special weather statement at Jun 25, 2021, 11:09 PM CDT for Gray County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 11:09 PM CDT (04:09 UTC)
Expired
Jun 25, 2021, 11:45 PM CDT
In force
36 min
Issued by
NWS Amarillo, TX

County Gray County, TX

The radar

The Amarillo radar (KAMA), 104 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 957 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
957 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1729 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

337 
WWUS84 KAMA 260409
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
1109 PM CDT Fri Jun 25 2021
 
TXZ009-010-014-015-260445-
Hemphill TX-Gray TX-Wheeler TX-Roberts TX-
1109 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
NORTHEASTERN GRAY...SOUTHEASTERN ROBERTS AND SOUTHWESTERN HEMPHILL
COUNTIES UNTIL 1145 PM CDT...

At 1109 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Codman, or 9 miles southwest of Miami, moving east at
30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Miami, New Mobeetie, Codman and Mobeetie. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.
 
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Texas.

LAT...LON 3545 10085 3569 10082 3577 10033 3541 10029
TIME...MOT...LOC 0409Z 262DEG 26KT 3556 10072 

$$

Ferguson

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:50 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 25, 6:50 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
650 PM CDT Fri Jun 25 2021

.AVIATION...00z TAFS...
Mostly VFR conditions expected over the next 24 hours. Low chance
in the next 6 hours that KAMA or KDHT see a storm, but not
impossible. KGUY dealing with a VCTS that should be out of the
area in the next hour or two. Cold front on its way through the
Panhandles with all sites going north on their winds around
15-20kts. Thunderstorms will be possible to generate along the
frontal boundary, but confidence is not very high on the timing,
therefore will deal with amendments as needed.

Weber

&&

.PREV DISCUSSION... /Issued 322 PM CDT Fri Jun 25 2021/

SHORT TERM...Today through Tomorrow Night...

Synopsis: Scattered to numerous thunderstorms are expected across
the combined Panhandles this afternoon through tonight, with
additional activity lingering into tomorrow. Some of these storms
may become severe with large hail up to 2" in diameter and
damaging winds around 75 mph being possible, mainly before 10 PM.
There is also some potential for landspout tornadoes before
sunset, with favored areas being along a boundary in the
northeast and eastern combined Panhandles. There is also a
localized flash flood risk today, mainly in the eastern half of
the combined Panhandles, and this risk may increase going into
tomorrow in the far southern Texas Panhandle along a stalled
front.

Details: A high amplitude trough will slowly move east across the
plains through the weekend. This will help maintain southwest flow
at 500mb and 250mb over the combined Panhandles. Embedded
perturbations in the flow will promote storm initiation this
afternoon, with additional disturbances providing lift this
evening, tonight, and again tomorrow. There are also several
boundaries noted with the latest surface analysis, one being a
stalled front (mainly just a wind shift) in the OK Panhandle and
a southward extending surface trough / diffuse dryline, with the
best convergence being along a line from Miami to Amarillo. Storm
initiation was ongoing near Miami with additional storms forming
near the Raton Mesa as of this writing. A remnant outflow
boundary is also seeing some enhanced convergence and Tcu near
Adrian to Tucumcari. Surface dew points ranged from the upper 50s
in the west to upper 60s in the east, with low level backing of
winds expected south of the stalled front through the evening. A
speed max in the 500mb flow will help enhance speed shear,
especially across the northern half of the area. Directional shear
will be increasing in eastern portions of the Texas Panhandle as
the surface winds become more southeasterly. This will result in
35 to 45 knots of effective shear this afternoon through tonight.
MLCAPE is expected to increase to around 2000 to 2500 J/kg by late
afternoon (possibly higher in far eastern Texas Panhandle). The
18z special sounding at KAMA did advertise a lot of dry air above
500mb (MLCAPE 1232 J/kg), but increasing surface temperatures and
some cooling in the mid levels with the advertised speed max will
lead to increased MLCAPE. Hodographs were long, but mostly strait
which suggest splitting supercells may be possible.

Overall, parameters support multicells with some discrete
supercells capable of large hail (2" diameter) and damaging winds
(75 mph), possibly becoming more linear in the evening with more
of a wind threat. The tornado threat is low due to high LCLs
(~2000 meters), but landspout tornadoes are possible before 9 PM
given 0-3km CAPE near 100 J/kg and steep low level lapse rates.
The boundary in the OK Panhandle has the best wind fields to
support vertical vorticity, so that area will be watched closely.
A mesocyclonic tornado can't completely be ruled out if a storm
can remain discrete into the evening when LCLs lower some and
0-1km helicity approaches 100 in the eastern TX Panhandle.
Finally, there is a localized flash flood risk with some storms
capable of efficient rainfall rates. This is due to PWATs
exceeding 90th percentile for most of the area along with storms
speeds around 20 to 30 mph.

Storms may linger into the night, possibly becoming more elevated
as a cold front moves south through the area. Elevated storms may
pose a hail risk overnight and into Saturday morning, with enough
shear to support elevated supercells. There is also some
potential for training storms along the front as it translates
south. The main threat for flash flooding will be with the front
as it stalls on Saturday, but at this time it appears this will be
south of our area. For this reason no flood watch has been issued.
Trends will need to be watched closely.

Ward

LONG TERM (Sunday through Thursday)...

Overview:
The long term is still showing signs for a fairly active pattern
with showers and thunderstorms forecast each day. Additionally,
temperatures are going to be well below normal for this time of
year with 70s and 80s forecast through the extended. This is
~10-15 degrees below normal at times. Plenty of clouds around
during this time period with precipitation chances aiding in these
persistent cooler temperatures into early July.

Further Details:
For the next several days there will be troughing aloft across
central parts of the CONUS due to a blocking ridge of high
pressure over the Atlantic/east coast. The base of the trough will
sway back and forth and pieces of energy with clip the Panhandles
nearly every day. At this time, there is a fair amount of
uncertainty since the timing and southward progression of the
front on Saturday keeps increasing, so that could play a role on
convection Sunday. The GFS and European are in fairly good
agreement with the upper levels now which was not the case
yesterday, so that helps a little with confidence, but coverage
and timing details will be better know after tomorrow for Sunday
onward. Regardless, we have several days with an abundance of
precipitable water values through this period, so in addition to
severe weather chances we could be looking at localized flooding
in urban and low lying areas nearly everyday. At this time, the
chances for severe weather on Sunday are low given the lack of
instability. However, the right entrance region of a 300mb jet and
small vorticity max may aid shower/thunderstorm development,
especially around and along the stalled front. Again, the front
looks to be south of the Panhandles, but something we need to
watch going forward. Beyond Sunday, its too early to say with much
confidence the chances for severe weather, but instability is
look pretty weak in the extended which would lead one to believe
chances are low at this time.

Guerrero

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                65  81  62  80  61 /  60  30  70  30  50
Beaver OK                  64  82  61  82  61 /  80  30  20  10  20
Boise City OK              59  78  56  76  55 /  50  30  20  30  40
Borger TX                  68  85  65  84  64 /  70  40  40  20  40
Boys Ranch TX              66  84  63  82  62 /  50  30  40  30  50
Canyon TX                  66  82  61  80  60 /  50  30  70  40  50
Clarendon TX               68  84  65  80  64 /  60  60  80  30  50
Dalhart TX                 60  81  56  78  56 /  40  30  30  30  50
Guymon OK                  63  82  59  81  59 /  70  30  20  20  30
Hereford TX                66  84  61  82  60 /  40  30  70  40  50
Lipscomb TX                66  82  63  82  63 /  90  50  30  20  30
Pampa TX                   65  81  62  80  61 /  70  40  60  20  40
Shamrock TX                68  86  65  82  63 /  70  60  80  30  40
Wellington TX              70  89  66  82  64 /  70  60  80  40  50

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

89
Hazardous weather outlook, Jun 25, 2:40 PM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
240 PM CDT Fri Jun 25 2021

OKZ001>003-TXZ001>020-317-260745-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
240 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible this afternoon through tonight across
the Oklahoma and Texas Panhandles. Severe storms will be likely,
with damaging winds, large hail and even a landspout being the
primary hazards. Heavy rainfall resulting in flooding or flash
flooding concerns can also be expected this afternoon through
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible across the Oklahoma and Texas
Panhandles Saturday through Thursday. The greatest potential for
strong to severe thunderstorms appears to be Saturday, with large
hail and damaging winds being the primary hazards. Locally heavy
rainfall could result in flooding or flash flooding concerns
Saturday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Emergency Management Officials along with spotters and spotter
groups should be ready for activation this afternoon through
tonight.

In the hours before

Local storm report, Jun 25, 9:13 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
913 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     4 NE OPTIMA             36.81N 101.31W
06/25/2021                   TEXAS              OK   EMERGENCY MNGR

            DAMAGE TO METAL GRAIN BINS.

&&
Special weather statement, Jun 25, 9:29 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Amarillo TX
929 PM CDT Fri Jun 25 2021

TXZ016-260315-
Deaf Smith TX-
929 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR DEAF SMITH COUNTY UNTIL 1015 PM
CDT...

At 928 PM CDT, Doppler radar and automated weather equipment were
tracking a line of strong wind gusts extending from 3 miles east of
Wildorado to 7 miles east of Simms to 10 miles northeast of
Bellview. Movement was south at 30 mph.

Wind gusts of 50 to 55 mph will be possible with this line.

Locations impacted include...
Hereford, Bootleg, Dawn and Simms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.

LAT...LON 3498 10304 3509 10254 3519 10237 3518 10217
      3475 10217 3475 10304
TIME...MOT...LOC 0228Z 353DEG 27KT 3524 10218 3504 10253 3494 10299

Ferguson
Special weather statement, Jun 25, 10:13 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1013 PM CDT Fri Jun 25 2021

TXZ014-015-019-020-260345-
Gray TX-Wheeler TX-Donley TX-Collingsworth TX-
1013 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...
SOUTHEASTERN GRAY...NORTHERN COLLINGSWORTH AND NORTHEASTERN DONLEY
COUNTIES UNTIL 1045 PM CDT...

At 1013 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Mclean, or 20 miles northeast of Clarendon, moving
northeast at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Shamrock, Mclean, Dozier, Lela and Twitty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Texas.

LAT...LON 3497 10055 3515 10074 3549 10035 3516 10001
TIME...MOT...LOC 0313Z 238DEG 41KT 3508 10057

Ferguson
Local storm report, Jun 25, 10:15 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1015 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     HAIL             CLARENDON               34.93N 100.89W
06/25/2021  E2.00 INCH       DONLEY             TX   STORM CHASER

&&
Special weather statement, Jun 25, 10:19 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1019 PM CDT Fri Jun 25 2021

TXZ014-018-019-260345-
Gray TX-Donley TX-Armstrong TX-
1019 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG...
SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 1045 PM
CDT...

At 1019 PM CDT, Doppler radar was tracking a strong thunderstorm over
Goodnight, or 11 miles southeast of Claude, moving northeast at 30
mph.

Up to nickel size hail and wind gusts of 50 to 55 mph will be
possible with this storm.

Locations impacted include...
Howardwick, Lake Mcclellan, Greenbelt Lake and Goodnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas...and until midnight CDT for the Panhandle of
Texas.

LAT...LON 3506 10132 3529 10088 3505 10073 3490 10121
TIME...MOT...LOC 0319Z 242DEG 27KT 3502 10119

Ferguson
Special weather statement, Jun 25, 11:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1109 PM CDT Fri Jun 25 2021

TXZ009-010-014-015-260445-
Hemphill TX-Gray TX-Wheeler TX-Roberts TX-
1109 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
NORTHEASTERN GRAY...SOUTHEASTERN ROBERTS AND SOUTHWESTERN HEMPHILL
COUNTIES UNTIL 1145 PM CDT...

At 1109 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Codman, or 9 miles southwest of Miami, moving east at
30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Miami, New Mobeetie, Codman and Mobeetie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Texas.

LAT...LON 3545 10085 3569 10082 3577 10033 3541 10029
TIME...MOT...LOC 0409Z 262DEG 26KT 3556 10072

Ferguson

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:39 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler45 min
Jun 25, 8:08 PM CDTSpecial Weather StatementAMADonley37 min
Jun 25, 8:14 PM CDTSpecial Weather StatementAMALipscomb, Ochiltree31 min
Jun 25, 8:40 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley95 min
Jun 25, 8:58 PM CDTSpecial Weather StatementAMALipscomb32 min
Jun 25, 9:02 PM CDTSpecial Weather StatementAMADeaf Smith, Potter28 min
Jun 25, 9:16 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley59 min
Jun 25, 9:29 PM CDTSpecial Weather StatementAMADeaf Smith46 min
Jun 25, 10:13 PM CDTSpecial Weather StatementAMAWheeler32 min
Jun 25, 10:19 PM CDTSpecial Weather StatementAMADonley26 min
Jun 25, 10:22 PM CDTAreal Flood AdvisoryAMACarson, Gray, Hemphill, Hutchinson, Lipscomb, Ochiltree and 1 more3 hr
Jun 25, 11:23 PM CDTSpecial Weather StatementAMACarson37 min
Jun 25, 11:37 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Wheeler53 min
Jun 25, 11:45 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Collingsworth, Donley, Gray, Wheeler60 min
Jun 26, 12:26 AM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Wheeler64 min
Jun 26, 12:52 AM CDTAreal Flood AdvisoryAMAArmstrong, Randall3 hr
Jun 26, 1:13 AM CDTSpecial Weather StatementAMAArmstrong, Donley47 min
Jun 26, 1:18 AM CDTRiver Flood AdvisoryAMAArmstrong8 hr
Jun 26, 1:59 AM CDTSpecial Weather StatementAMACollingsworth, Donley31 min
Jun 26, 2:18 AM CDTAreal Flood AdvisoryAMAHemphill, Roberts117 min
Jun 26, 2:30 AM CDTSpecial Weather StatementAMACollingsworth30 min
Jun 26, 10:42 AM CDTFlood WatchAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 6 more32 hr
Jun 26, 5:31 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham89 min
Jun 26, 6:25 PM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham4 hr
Jun 26, 6:57 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall93 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.